I am taking 1mg lorazepam a day. Once it wears off can I use quetiapine which I normally use for sleep at night?

Asked by
Answers 1 to 7 of 7
perhaps you can call the pharmacist where you get your prescriptions.
This decision should be made by the physician who prescribed these medications.
I wouldn’t mess with the seroquel dosage. It has so many side effects, potential side effects...

Talk to your doctor and explain your problem of sleeplessness. Or ask the pharmacist, who’ll carefully choose his words because he can’t give you straight up medical advice. He can explain your drugs to you.

Try Sleepy Time tea with extra valerian. Drink at bedtime. Buy in most grocery stores.
Definitely talk to either your pharmacist or the doctor who prescribed the meds.

Seroquel is an anti-depressant and Ativan is an anti-anxiety. While they both have sedative effects taking Seroquel during the day in place of the Ativan can mess with your brain chemistry.

Additionally, if you start taking Seroquel in place of the Ativan you'll run out of your Seroquel before you're supposed to. If it has a refill on it your insurance won't pay for it to be refilled until a certain date. If you want to bypass the insurance a prescription of Seroquel is about $1,000.

Ativan is short-acting, Seroquel is long-acting. If you take a Seroquel during the day you will be sleepy until it wears off.

Talk to the doctor.
Seroquel is an anti-psychotic not an anti depressant. Seroquel is quitiapine.
Serena, lorazepam, also known as Adivan, is for anxiety disorder when taken on a daily basis. You get an immediate initial high from it, as you know. However, when the high wears off, the calming effects do not. You just don't feel the high anymore. 

When you stop *feeling* it, you are telling yourself, you feel anxious again. This is not true.

This thinking pattern is exactly why people get addicted to prescription drugs. By looking for that *feeling*. 

Do not fall into this trap. If you think anxiety is rough, fighting an addiction will bring you to your knees.

Seroquel, does NOT feel like Ativan. It causes depression in people looking for that high. Thus leading you to take more Adivan, then prescribed.

Seroquel IS prescribed for some people with mood disorders. But if it wasn't given to you for daytime use, the effects will be negative.

Be honest with yourself about what your doing and why. You're on a very slippery slope right now. And hopefully you haven't fallen over, by taking more Adivan then prescribed.

Top Answer
Definitely speak to your doctor.
Pepsee raises a good point; I know that my father was certain that he needed his benzodiazepines because when they wore off his heart raced and he felt acute anxiety and he thought he would die, I'm equally certain the effects he was feeling were the result of addiction.

Share your answer

Please enter your Answer

Ask a Question

Reach thousands of elder care experts and family caregivers
Get answers in 10 minutes or less
Receive personalized caregiving advice and support